MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; TEMPLATE FOR CLINICAL USE.

STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; TEMPLATE FOR CLINICAL USE.
Catalog Number 03807008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the surgeon used a torque wrench and a tightener for final tightening of a blocker.The tip of the tightener was broken.The surgeon could not remove the fragment of the tightener from the blocker.The surgeon tried to tighten up the blocker by a counter using two devices.
 
Additional Manufacturer Narrative
Lot# k419497.Method: visual analysis, device history review, complaint history review, risk assesment.Result: no relevant manufacturing issues were identified during dhr review.The device was confirmed to be fractured upon inspection.Review of the dhr confirms that the device was over 15 years old at the time of fracture.Conclusion: the most likely cause of the reported tip is wear of the device due to prolonged use.
 
Event or Problem Description

Brand Name
XIA II UNIVERSAL TIGHTENER 5MM
Common Device Name
TEMPLATE FOR CLINICAL USE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5484956
Report Number0009617544-2016-00100
Device Sequence Number698203
Product Code HWT
UDI-Device Identifier07613327262452
UDI-Public07613327262452
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03807008
Device Lot NumberK419497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1